The geometry of optimal control problems on some six dimensional lie groups

James Biggs, William Holderbaum

Research output: Contribution to conferencePaper

39 Downloads (Pure)

Abstract

This paper examines optimal solutions of control systems with drift defined on the orthonormal frame bundle of particular Riemannian manifolds of constant curvature. The manifolds considered here are the space forms Euclidean space E3 , the spheres S3 and the hyperboloids H3 with the corresponding frame bundles equal to the Euclidean group of motions SE(3), the rotation group SO(4) and the Lorentz group SO(1,3). The optimal controls of these systems are solved explicitly in terms of elliptic functions. In this paper, a geometric interpretation of the extremal solutions is given with particular emphasis to a singularity in the explicit solutions. Using a reduced form of the Casimir functions the geometry of these solutions are illustrated.
Original languageEnglish
Pages1427-1432
Number of pages6
Publication statusPublished - 2006
Event44th IEEE Conference on Decision and Control/European Control Conference - Seville, Spain
Duration: 12 Dec 2005 → …

Conference

Conference44th IEEE Conference on Decision and Control/European Control Conference
CitySeville, Spain
Period12/12/05 → …

Keywords

  • geometry
  • optimal control problems
  • six dimensional lie groups
  • control systems

Fingerprint Dive into the research topics of 'The geometry of optimal control problems on some six dimensional lie groups'. Together they form a unique fingerprint.

Cite this